Alert archive / Massachusetts / Storm Watches in 2025
Storm Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this storm watch at Oct 9, 2025, 2:26 PM EDT. It took effect at Oct 12, 2025, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 9, 2025, 2:26 PM EDT (18:26 UTC)
- In effect from
- Oct 12, 2025, 2:00 PM EDT
- Expired
- Oct 11, 2025, 1:14 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
593 WHUS71 KBOX 091826 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 226 PM EDT Thu Oct 9 2025 ANZ231>234-100730- /O.CAN.KBOX.SC.Y.0098.000000T0000Z-251009T2000Z/ /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 30 to 40 kt with gusts up to 48 kt and seas 6 to 9 feet possible. * WHERE...Cape Cod Bay, Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ250-100730- /O.CAN.KBOX.SC.Y.0098.000000T0000Z-251010T0200Z/ /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 16 feet possible. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ251-256-100730- /O.CAN.KBOX.SC.Y.0099.000000T0000Z-251009T2000Z/ /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Massachusetts Bay and Ipswich Bay- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 35 to 45 kt with gusts up to 48 kt and seas 14 to 19 feet possible. * WHERE...In Massachusetts coastal waters, Massachusetts Bay and Ipswich Bay. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ254-100730- /O.CAN.KBOX.SC.Y.0099.000000T0000Z-251010T0500Z/ /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 30 to 45 kt and seas 11 to 16 feet possible. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ255-100730- /O.CAN.KBOX.SC.Y.0099.000000T0000Z-251010T0200Z/ /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 35 to 45 kt and seas 11 to 16 feet possible. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ235-237-100730- /O.NEW.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Rhode Island Sound-Block Island Sound- 226 PM EDT Thu Oct 9 2025 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 30 to 40 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$
5 follow-up statements
796 WHUS71 KBOX 092010 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 410 PM EDT Thu Oct 9 2025 ANZ230-236-100915- /O.NEW.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ Boston Harbor-Narragansett Bay- 410 PM EDT Thu Oct 9 2025 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 3 feet possible. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231>235-237-250-251-254>256-100915- /O.CON.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 410 PM EDT Thu Oct 9 2025 ...STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...East winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 feet possible. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$
429 WHUS71 KBOX 100740 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 340 AM EDT Fri Oct 10 2025 ANZ230-236-102045- /O.CON.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ Boston Harbor-Narragansett Bay- 340 AM EDT Fri Oct 10 2025 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 3 feet possible. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231>235-237-250-251-254>256-102045- /O.CON.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 340 AM EDT Fri Oct 10 2025 ...STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...East winds 30 to 40 kt with gusts up to 45 kt and seas 12 to 17 feet possible. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$
257 WHUS71 KBOX 101946 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 346 PM EDT Fri Oct 10 2025 ANZ230-236-111000- /O.CON.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ Boston Harbor-Narragansett Bay- 346 PM EDT Fri Oct 10 2025 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 40 kt and waves 2 to 3 feet possible. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231>235-237-250-251-254>256-111000- /O.CON.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 346 PM EDT Fri Oct 10 2025 ...STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 12 to 17 feet possible. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$
842 WHUS71 KBOX 110734 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 334 AM EDT Sat Oct 11 2025 ANZ230-236-112045- /O.CON.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ Boston Harbor-Narragansett Bay- 334 AM EDT Sat Oct 11 2025 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 3 feet possible. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231>235-237-250-251-254>256-112045- /O.CON.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 334 AM EDT Sat Oct 11 2025 ...STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 12 to 17 feet possible. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$
723 WHUS71 KBOX 111714 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 114 PM EDT Sat Oct 11 2025 ANZ236-120800- /O.UPG.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1800Z-251013T1800Z/ Narragansett Bay- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 2 PM EDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves around 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 2 PM Sunday to 2 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-120800- /O.UPG.KBOX.GL.A.0016.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1800Z-251014T0000Z/ Boston Harbor- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and waves 1 to 3 feet expected. * WHERE...Boston Harbor. * WHEN...From 2 PM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1500Z-251014T0000Z/ Cape Cod Bay- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Cape Cod Bay. * WHEN...From 11 AM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ233-234-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1500Z-251014T0000Z/ Vineyard Sound-Buzzards Bay- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 feet expected. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...From 11 AM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-254-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1500Z-251014T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 11 AM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ251-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.GL.W.0028.251012T1500Z-251014T0000Z/ Massachusetts Bay and Ipswich Bay- 114 PM EDT Sat Oct 11 2025 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 11 AM Sunday to 8 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-256-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.SR.W.0002.251012T1800Z-251013T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 114 PM EDT Sat Oct 11 2025 ...STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 2 PM Sunday to 8 AM EDT Monday. * IMPACTS...Storm force winds and hazardous seas will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.SR.W.0002.251012T1800Z-251013T1200Z/ Rhode Island Sound-Block Island Sound- 114 PM EDT Sat Oct 11 2025 ...STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 13 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 2 PM Sunday to 8 AM EDT Monday. * IMPACTS...Storm force winds and hazardous seas will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232-120800- /O.UPG.KBOX.SR.A.0002.251012T1800Z-251014T0000Z/ /O.NEW.KBOX.SR.W.0002.251012T1800Z-251013T1200Z/ Nantucket Sound- 114 PM EDT Sat Oct 11 2025 ...STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and seas 6 to 9 feet expected. * WHERE...Nantucket Sound. * WHEN...From 2 PM Sunday to 8 AM EDT Monday. * IMPACTS...Storm force winds and hazardous seas will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this storm watch went out at Oct 9, 7:22 AM EDT, 7 hours 4 minutes earlier.
Area forecast discussion, Oct 9, 7:22 AM EDT, 7 hours 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
722 AM EDT Thu Oct 9 2025
.SYNOPSIS...
High pressure builds in from the west, bring drier and colder
conditions into Saturday. A coastal storm may bring some rain
and gusty winds to start next week, along with the risk for some
coastal flooding and erosion.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages:
* Drier and colder today with gusty N to NW winds.
High pressure moves over the Great Lakes today. This will result
in gusty winds across southern New England for at least part of
today. Below normal temperatures anticipated.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Key Messages:
* Turning cold overnight with freezing temperatures for most,
and frost near the coast.
High pressure moves more overhead tonight. This will lead to
light to near calm winds. With clear skies, it will be a chilly
night. Frost Advisories posted near the east coast of MA, as
well as along the coast of Narragansett Bay. A trickier
decision for the Vineyard. While a few spots across the interior
could fall below freezing, thought frost would be more
widespread than the freezing temperatures, hence the Frost
Advisory there. Elsewhere, converted to Freeze Warnings where
the program continues. Decided to add western Essex County to
the Freeze Warning based on the latest temperature guidance.
Dry weather continues Friday, but temperatures expected to
remain below normal.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Key Messages:
* Slightly warmer Saturday before highs return to the lower 60s
* Coastal storm may bring some rain and gusty winds to start next
week, along with the risk for some coastal flooding and erosion
High pressure along with an upper level trough to our east will
shift out to sea going into Saturday, though 925 mb temperatures
across much of the guidance then rebounds soundly to around 10C
and higher in some spots. High temperatures Saturday will likely
be the highest of this weekend, reaching the mid to upper 60s
across the region. Some higher clouds start to move in Saturday
as well associated with a coastal storm that will continue to
form well to our south.
Some uncertainty remains regarding the start of next week. A
coastal storm moving north along the southeast and Mid Atlantic
coasts will make its way towards southern New England sometime
early Monday/late Sunday. Simultaneously, strong high pressure
is expected to be settled over parts of the Canadian Maritimes,
Quebec and Maine. The pressure gradient between this high and
the coastal storm to the south will be conducive to strong,
gusty northeast winds and rougher seas. Depending on how far
north it tracks, we may also see some more rain. Global guidance
has started to find some agreement regarding rainfall over the
region, though totals are still to be determined. The greatest
chances for rain remain over the south coast and Islands.
Confidence remains low regarding how quickly this low will exit
the region: Canadian model guidance (both ensemble and
deterministic) has it stalling over the waters to our south,
which would be more of a worst-case scenario. Seas would
continue to build after the king tides have passed and the risk
for coastal erosion and flooding would increase, though this
risk does remain minor at this time. GFS guidance remains
progressive, kicking the storm out to sea by Tuesday, and ECMWF
guidance falls somewhat between these two scenarios. Once this
storm makes its exit, winds will slacken as the gradient weakens
and seas will decrease. The track of this system should become
clearer as we get closer to this period.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12Z Update: Forecast remains on track with gusty winds starting
to ramp up this morning. Strongest wind gusts likely to be the
coastal region and eastern shore of MA.
Today...High confidence.
VFR. NW winds 8-12 kts with gusts 20 knots. Gusts of 20 to
30 knots toward the Cape and Nantucket.
Tonight and Friday...High confidence.
VFR. Winds diminish greatly with gusts falling off a little
before 00z and sustained winds becoming light to calm. Light
SW winds develop Friday afternoon.
KBOS Terminal...High confidence in TAF.
VFR. Gusty NW winds around 25 knots this morning, with gusts
easing around 20 knots this afternoon. Gusts end and winds ease
overnight with NW wind less than 5 knots.
KBDL Terminal...High confidence in TAF.
VFR. Gusty NW wind around 20 knots through midafternoon, then
wind becomes light to calm overnight.
Outlook /Friday Night through Monday/...
Friday Night through Saturday: VFR.
Saturday Night: VFR. Breezy. Slight chance SHRA.
Sunday: VFR. Windy with gusts up to 35 kt. Chance SHRA.
Sunday Night: Mainly MVFR, with local IFR possible. Strong
winds with local gusts up to 40 kt. SHRA likely.
Columbus Day: Mainly MVFR, with local IFR possible. Strong
winds with areas of gusts up to 45 kt. SHRA likely.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Friday... High confidence.
Gusty north-northwest winds and rough seas for ocean waters
will lead to continued Small Craft Advisories. Will have
improving conditions this afternoon with easing winds and
subsiding seas. High pressure settles over the waters tonight
into Friday.
Outlook /Friday Night through Monday/...
Friday Night through Saturday: Winds less than 25 kt.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Sunday: Low risk for gale force winds with gusts up to 45 kt.
Areas of rough seas. Chance of rain showers.
Sunday Night: gale force winds with gusts up to 45 kt. Rough
seas up to 20 ft. Rain showers likely, slight chance of
thunderstorms.
Columbus Day: gale force winds with gusts up to 45 kt. Rough
seas up to 21 ft. Rain showers likely, slight chance of
thunderstorms. Local visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from 11 PM this evening to 9 AM EDT Friday for
CTZ002>004.
MA...Freeze Warning from 11 PM this evening to 9 AM EDT Friday for
MAZ005-006-009>014-017-018-020-021.
Frost Advisory from 11 PM this evening to 9 AM EDT Friday for
MAZ007-015-016-019-023.
RI...Freeze Warning from 11 PM this evening to 9 AM EDT Friday for
RIZ001-003-006.
Frost Advisory from 11 PM this evening to 9 AM EDT Friday for
RIZ002-004-005-007.
MARINE...Small Craft Advisory until 10 AM EDT this morning for ANZ230.
Small Craft Advisory until 4 PM EDT this afternoon for
ANZ231>234-251-256.
Small Craft Advisory until 1 PM EDT this afternoon for ANZ235-
237.
Small Craft Advisory until 10 PM EDT this evening for ANZ250-
255.
Small Craft Advisory until 1 AM EDT Friday for ANZ254.
&&
SYNOPSIS...Belk/Hrencecin
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Belk/Hrencecin
AVIATION...Belk/Dooley
MARINE...Belk/HrencecinThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:28 AM EDT | Frost Advisory | BOX | Dukes, Essex, Norfolk, Plymouth, Suffolk | 31 hr |
| Oct 9, 2:28 AM EDT | Freeze Warning | BOX | Bristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 31 hr |
| Oct 9, 2:20 PM EDT | Coastal Flood Watch | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 44 hr |
| Oct 9, 4:10 PM EDT | Gale Watch | BOX | 45 hr |
Nearby
Storm Watches in Massachusetts, 2025Every storm watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.